[Autoimmune hepatitis induced by isotretionine].
Guzman Rojas P, Gallegos Lopez R, Ciliotta Chehade A, Scavino Y, Morales A, and Tagle M. [Autoimmune hepatitis induced by isotretionine] Article in Spanish. Rev Gastroenterol Peru 2016; 36(1):86-89.
Revista de gastroenterologia del Peru : organo oficial de la Sociedad de Gastroenterologia del Peru
We describe a case of a teenage patient with the diagnosis of drug induced autoimmune hepatitis. The patient is a 16 years old female, with the past medical history of Hashimotoâ€™s hypothyroidism controlled with levothyroxine, who started treatment with Isotretionin (Â®Accutane) 20 mg q/12 hours for a total of 3 months for the treatment of severe acne. The physical examination was within normal limits and the results of the laboratory exams are: Baseline values of ALT 28 U/L, AST 28 U/L. Three months later: AST 756 U/L, ALT 1199U/L, alkaline phosphatase 114 U/L, with normal bilirrubin levels throughout the process. The serology studies were negative for all viral hepatitis; ANA titers were positive (1/160) and igG levels were also elevated. A liver biopsy was performed, and was compatible with the diagnosis of autoimmune hepatitis. Corticosteroid therapy was started with Prednisone 40 mg per day one week after stopping the treatment with isotretionin, observing an improvement in the laboratory values. We describe this case and review the world literature since there are no reported cases of Isotretinoin-induced autoimmune hepatitis.
Medical Subject Headings
Adolescent; Dermatologic Agents; Female; Hepatitis, Autoimmune; Humans; Isotretinoin